Endocrinol Metab > Volume 23(6); 2008 > Article
Journal of Korean Endocrine Society 2008;23(6):420-424.
DOI: https://doi.org/10.3803/jkes.2008.23.6.420    Published online December 1, 2008.
A Case of Methimazole-induced Agranulocytosis and Kikuchi's Disease in a Patient with Graves' Disease.
Seung Eun Lee, Jihyun Ahn, Jaetaek Kim, Yeon Sahng Oh, Yun Jae Chung
Division of Endocrinology, Department of Internal Medicine, Chung-Ang University College of Medicine, Seoul, Korea.
Abstract
Methimazole-induced agranulocytosis is a rare, but critical side effect that should be recognized as soon as possible since it may induce a life-threatening condition when it was overlooked. Histiocytic necrotizing lymphadenitis is also called Kikuchi's lymphadenitis, and this is a rare form of lymphadenitis with a self-limited clinical course and this illness is accompanied by cervical lymph node enlargement, fever and malaise. We recently experienced a patient with methimazole-induced agranulocytosis and Graves' disease, and this was accompanied by Kikuchi's disease; the patient presented with sore throat and multiple enlarged cervical lymph nodes. To the best of our knowledge, there is no previous report on methimazole-induced agranulocytosis combined with Kikuchi's disease. Therefore, we report here on this very rare case along with a brief review of the relevant literature.
Key Words: agranulocytosis, Graves' disease, Kikuchi's disease


Editorial Office
101-2503, Lotte Castle President, 109 Mapo-daero, Mapo-gu, Seoul 04146, Korea​
Tel: +82-2-716-2428    Fax: +82-2-714-5103    E-mail: journal@endocrinology.or.kr                

Copyright © 2021 by Korean Endocrine Society.

Developed in M2PI

Close layer
prev next